Alert archive / Georgia / Gale Warnings in 2025
Gale Warning 9, NWS Charleston, SC
NWS Charleston, SC issued this gale warning at Mar 20, 2025, 2:44 PM EDT. It took effect at Mar 20, 2025, 9:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2025, 2:44 PM EDT (18:44 UTC)
- In effect from
- Mar 20, 2025, 9:00 PM EDT
- Expired
- Mar 21, 2025, 7:09 AM EDT
- In force
- 10 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
729 WHUS72 KCHS 201844 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 244 PM EDT Thu Mar 20 2025 AMZ374-210245- /O.EXT.KCHS.SC.Y.0027.000000T0000Z-250321T0100Z/ /O.UPG.KCHS.GL.A.0008.250321T0200Z-250321T1200Z/ /O.NEW.KCHS.GL.W.0009.250321T0100Z-250321T1200Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 244 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM EDT FRIDAY... * WHAT...For the Small Craft Advisory, southwest winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. For the Gale Warning, northwest winds 25 to 30 kt with gusts up to 35 kt and seas 4 to 7 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...For the Small Craft Advisory, until 9 PM EDT this evening. For the Gale Warning, from 9 PM this evening to 8 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ AMZ330-210245- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1200Z/ Charleston Harbor- 244 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 1 to 2 feet. * WHERE...Charleston Harbor. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-210245- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1500Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 244 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY... * WHAT...West winds 20 to 30 kt and seas 3 to 6 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 11 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-210245- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1500Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 244 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 11 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-210245- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1500Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 244 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 11 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
049 WHUS72 KCHS 202224 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 624 PM EDT Thu Mar 20 2025 AMZ374-210630- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T0100Z/ /O.CON.KCHS.GL.W.0009.250321T0100Z-250321T1200Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 624 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...For the Small Craft Advisory, west winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. For the Gale Warning, northwest winds 25 to 30 kt with gusts up to 35 kt and seas 4 to 7 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...For the Small Craft Advisory, until 9 PM EDT this evening. For the Gale Warning, until 8 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ AMZ330-210630- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1200Z/ Charleston Harbor- 624 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...West winds 10 to 15 kt with gusts up to 30 kt and waves 1 to 2 feet. * WHERE...Charleston Harbor. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-210630- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1500Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 624 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt and seas 3 to 6 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 11 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-210630- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1500Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 624 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt and seas 3 to 5 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 11 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-210630- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1500Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 624 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt and seas 3 to 5 ft. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 11 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
372 WHUS72 KCHS 210152 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 952 PM EDT Thu Mar 20 2025 AMZ374-211000- /O.CON.KCHS.GL.W.0009.000000T0000Z-250321T1200Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 952 PM EDT Thu Mar 20 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...Northwest winds 25 to 30 kt with gusts up to 35 kt and seas 4 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ AMZ330-211000- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1200Z/ Charleston Harbor- 952 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...West to northwest winds 15 to 20 kt wit gusts to 30 kt. * WHERE...Charleston Harbor. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-211000- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1500Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 952 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 11 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-211000- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1500Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 952 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 11 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-211000- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1500Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 952 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 11 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
145 WHUS72 KCHS 210511 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 111 AM EDT Fri Mar 21 2025 AMZ374-211200- /O.CON.KCHS.GL.W.0009.000000T0000Z-250321T1200Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 111 AM EDT Fri Mar 21 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Northwest winds 25 to 30 kt with gusts up to 35 kt and seas 4 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ AMZ330-211200- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1200Z/ Charleston Harbor- 111 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet. * WHERE...Charleston Harbor. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-211315- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1500Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 111 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-211315- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1500Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 111 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-211315- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1500Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 111 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
777 WHUS72 KCHS 210713 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 313 AM EDT Fri Mar 21 2025 AMZ374-211200- /O.CON.KCHS.GL.W.0009.000000T0000Z-250321T1200Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 313 AM EDT Fri Mar 21 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Northwest winds 25 to 30 kt with gusts up to 35 kt and seas 6 to 8 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ AMZ330-211200- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1200Z/ Charleston Harbor- 313 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet. * WHERE...Charleston Harbor. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-211500- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1500Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 313 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-211500- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1500Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 313 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-211500- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1500Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 313 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
681 WHUS72 KCHS 211109 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 709 AM EDT Fri Mar 21 2025 AMZ374-211915- /O.CAN.KCHS.GL.W.0009.000000T0000Z-250321T1200Z/ /O.NEW.KCHS.SC.Y.0028.250321T1109Z-250321T2000Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 709 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ330-211215- /O.CAN.KCHS.SC.Y.0027.000000T0000Z-250321T1200Z/ Charleston Harbor- 709 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ350-211500- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1500Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 709 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-211500- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1500Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 709 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-211500- /O.CON.KCHS.SC.Y.0027.000000T0000Z-250321T1500Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 709 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this gale warning went out at Mar 20, 1:39 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 20, 1:39 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
139 PM EDT Thu Mar 20 2025
.SYNOPSIS...
Look for a weak cold front to push eastward across the region
today, resulting in a brief period of light to moderate
showers. Quiet conditions then prevail Friday through Sunday as
sfc high pressure builds overhead, with rain chances returning
Monday ahead of another cold front.
&&
.NEAR TERM /THROUGH TONIGHT/...
The 12Z observed KCHS sounding indicated a strong BL inversion,
with very mild llvl thicknesses. Given the sunny conditions
ahead of the approaching cold front, early afternoon temperatures
have warmed into the low to mid 70s for many areas across SE
GA/SC. The forecast update will feature warmer temperatures
under sunny conditions through early afternoon. The the rest of
the afternoon should indicated mostly cloudy conditions with
passing showers. In addition, gusts between 25-30 mph have
developed ahead of the front. These gusts are forecast to
decrease with the arrival of the showers, then ramp up again in
the wake of the cold front.
Today: Aloft, a deep trough will shift quickly east of the
Lower Mississippi Valley and work into the forecast area through
the afternoon. This trough will push a strong cold front
eastward, placing it just outside the forecast area after
sunrise. The front will track quickly across the forecast area,
and is expected to reach the Savannah area by around 1pm and
then the Charleston area by around 3-4pm. Ahead of the front,
precipitable water values will be down around 0.50" across the
area while along the front the narrow ribbon of moisture will
have precipitable water values on the order of 1.25". Overall,
hi-res model output is in pretty good agreement regarding
aspects of the front including the forward speed and timing
across the area. These models do differ with the coverage of
showers along the front, however. Consensus features a mostly
broken line of light showers with the front as it enters the
forecast area this morning. Then as it makes eastward progress,
most guidance features a bit of an enhancement in the belt of
showers. All this to say that it was a challenge to decide on
what rain percentages to carry along the front. While nearly all
of the forecast area is expected to receive measurable
rainfall, amounts will be light, generally less than a tenth of
an inch. For now we have opted to max out chances in the 60-70
percent range. Model soundings do not support really any chance
for thunder, so we carry just showers. Temperatures will be
tricky today, with warming limited across interior southeast GA
where the front and clouds arrive first and highs are suppressed
to around 70. However, areas further east will see enough sun
in advance of the front to likely warm into the mid 70s.
Winds: Perhaps the most impactful aspect of this front will be
winds. Gusty southwest flow is expected ahead of the front, with
frequent gusts into the 25-30 mph range. Then behind the front,
winds will turn more westerly and remain quite gusty through
sunset.
Tonight: The band of showers will shift offshore by the early
evening and the rest of the overnight will be dry. Skies will
also quickly clear out through the evening and mostly clear
conditions are expected thereafter. West winds in the wake of
the front will remain quite gusty, strongest through the late
evening hours. Then late tonight, winds will turn a bit more
northwesterly and remain elevated though with lesser gusts. Cool
dry air will filter in through the night, and lows are forecast
to dip into the mid to upper 30s inland and the low 40s along
the coast.
Lake Winds: Behind a departing front, strong westerly winds
will spread across Lake Moultrie. Sustained winds into the 15-25
knot range are expected, with frequent gusts up to 30 knots. A
Lake Wind Advisory remains in effect.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
Friday: Look for sunny skies to prevail Friday in the wake of
FROPA, with winds primarily out of the northwest. Should see any
lingering gusts quickly diminish throughout the morning as sfc
high pressure builds overhead. Nonetheless, with a decent push
of CAA in place, only have highs rising into the mid 60s - which
is certainly cooler than what we've seen in days past. Lows
during this time will also be somewhat crisp, as temperatures
drop into the upper 30s to lower 40s.
Saturday through Sunday: Expect quiet conditions to continue
throughout the weekend, as the aforementioned sfc high holds
tight overhead. That being said, latest guidance does hint that
a quick moving cold front, albeit moisture starved, will slide
across our area Saturday night. Again, not expecting to see much
in the way of impacts - rather just another cool night, with
perhaps a brief wind shift. In regard to temperatures, have
afternoon highs Saturday in the lower 70s warming into the mid
to upper 70s by Sunday.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
Rain chances return to the forecast Monday ahead of an
advancing cold front. Still a bit of model variability in place
to put too much confidence behind any one solution just yet.
Nonetheless, most guidance seems to agree that the best chances
(50-70%) for seeing precipitation will occur during the morning
and early afternoon hours, with rain then tapering off from west
to east as we head into the evening. In terms of QPF, latest
ensemble (GEFS/ENS/GEPS) also show around a 50-70% chance of
seeing at least a tenth of an inch, with probabilities then
dropping to less than a 50% chance for seeing accumulations
greater than or equal to a quarter inch. Thus, all of this to
say, not expecting to see much in the way of significant
rainfall. Severe chances also look negligible at this time given
the lack of forcing in place. Either way, will continue to
monitor trends in the coming days. Otherwise, look for quiet
conditions to prevail for the remainder of the extended period,
with afternoon highs in the 70s and overnight lows in the upper
40s to 50s.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Prior to the 18Z TAFs, a band of showers was located just
upstream of KSAV, expected to reach the terminal around 18Z.
The showers are timed to reach KCHS and KJZI between 19-22Z,
highlighted with a TEMPO and a round of MVFR ceilings.
Southwest winds ahead of an approaching cold front were gusting
between 25-30 kts just prior to the TAFs. These winds should
continue as the front crosses the terminals later this
afternoon. By 0Z, winds are forecast to veer from the west with
gusts around 25kts, then veering from the NW after 6Z. On
Friday, conditions should feature SKC sky and steady NW winds
between 10-15 kts.
Extended Aviation Outlook: VFR conditions are expected to
prevail through the weekend, with brief reductions in cigs/vsbys
then possible Monday ahead of an advancing cold front.
&&
.MARINE...
Today: Southwesterly winds will ramp up quickly this morning
ahead of an approaching cold front. Solid Small Craft Advisory
conditions are expected across all waters, with gusts up as high
as 30 knots especially in the Charleston County waters and the
outer GA waters. Frequent gusts up to around 25 knots are
expected in Charleston Harbor and an advisory is in effect there
too. Seas will steadily rise, becoming 4-6 feet across the
nearshore waters and 5-7 feet in the outer waters.
Tonight: The cold front will push east of the local waters in
the evening and a strong westerly surge is expected. Winds will
ramp up through the early morning hours and high end Small Craft
Advisory conditions are expected. In fact, there are
indications that the potential for gales has increased for about
a 6-8 hour window of time from, roughly from the late evening
through sunrise Friday. The chance for gales is highest in the
outer GA waters and that is where we have hoisted a Gale Watch.
We considered a Gale Watch for the nearshore waters as well, but
decided to hold off due to the marginal nature. Frequent gusts
into the low 30 knot range are expected, including Charleston
Harbor.
Friday through Sunday: Breezy northwesterly winds look to
gradually diminish Friday as sfc high pressure builds overhead.
With gusts decreasing to near 10 kts and seas around 2 to 4 ft,
should be able to expire any lingering Small Craft Advisories by
late Friday morning. High pressure remains overhead through the
weekend, allowing quiet marine conditions to prevail.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory from 6 PM this evening to 8 AM EDT Friday
for SCZ045.
MARINE...Small Craft Advisory until 8 AM EDT Friday for AMZ330.
Small Craft Advisory until 11 AM EDT Friday for AMZ350-352.
Small Craft Advisory until 11 AM EDT Friday for AMZ354.
Small Craft Advisory until 10 PM EDT this evening for AMZ374.
Gale Watch from 10 PM EDT this evening through Friday morning
for AMZ374.
&&
NEAR TERM...NED
SHORT TERM...SST
LONG TERM...SST
AVIATION...NED
MARINE...BSH/SSTHazardous weather outlook, Mar 20, 12:47 PM EDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1247 PM EDT Thu Mar 20 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-211700- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 1247 PM EDT Thu Mar 20 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:19 AM EDT | Gale Watch | CHS | 11 hr | |
| Mar 20, 9:47 AM EDT | River Flood Warning | CHS | Tattnall, Toombs | 6 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.